MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Dry Eye(s) (1814); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Eye Pain (4467); Eye Irritation (4803)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that, following the intraocular lens (iol) implant procedure, the patient was unable to see.The patient could not recognize stop signs, was unable to play pool, and experienced a lot of glares.On (b)(6) 2025, the patient presented for post-operative follow-up.The patient reported that that quality was annoying, severity was described as minor.The patient had clear vision for a little while but it was really fuzzy and was scratchy (reported as yesterday).The patient was on prophylaxis treatment with corticosteroids, fluoroquinolone antibiotic and nonsteroidal anti-inflammatory drug (nsaid).The patient experienced edema.The patient was instructed to not rub their eye and to use drops as directed.On (b)(6) 2025, the patient presented for the one-week post-operative consultation.The patient stated quality was improving.Patient described following signs and symptoms: vision was still blurry distance and near and it feels scratchy like something was in it.The patient was continued using corticosteroids, fluoroquinolone antibiotic and nonsteroidal anti-inflammatory drug as a prophylaxis treatment.The patient was using company lubricant eye drops every couple hours more as needed.The patient was worried about having to wear glasses.The patient continued to show mild astigmatism and dryness, and the surgeon planned a limbal relaxing incision (lri).On (b)(6) 2025 the patient reported that quality was constant.Severity was described as moderate.The patient feels wobbly.The patient¿s left eye has been feeling swollen since last week and has itchiness and scratchiness.The patient continued was using corticosteroids, fluoroquinolone antibiotic and nonsteroidal anti-inflammatory drug.The patient was instructed to not rub their eye and to use drops as directed.On (b)(6) 2026, the patient presented for the third-week post-operative visit.The patient was unable to see.The patient could not recognize stop signs, was unable to play pool and experienced a lot of glares.The patient wanted something to be done about her condition.The patient states that the results are destroying her life.The patient was upset about paying the extra money for lenses that were supposed to give her better vision.By the time the day is over, patient could hardly see.The patient was continued using corticosteroids.Using a tremendous amount of company lubricant eye drops because patient eyes are so uncomfortable.Left eye was twitching a lot.The patient was coming out too nearsighted in left eye and she can't see to function well and drive at night.Due to prior lasik.The surgeon recommend replacing company iol with non-company lens.The patient was using corticosteroids, fluoroquinolone antibiotic and nonsteroidal anti-inflammatory drug.On (b)(6) 2026 the iol had been exchanged with non-company iol.On (b)(6) 2026, the patient presented for the day 1 post-operative lens exchange visit.The patient states quality was improving.Severity was minor.Patient described the following signs and symptoms: had a lot of pain yesterday-very sore and scratchy today temp corner of left eye.Aggravation was experienced from photophobia.The patient was using corticosteroids, fluoroquinolone antibiotic and nonsteroidal anti-inflammatory drug.The surgeon had planned for yag soon.Additional information was received indicating that, in the surgeon¿s opinion, the cause of the event was patient had prior lasik and the calculations were off, which resulted in the lens power being off.The surgeon¿s prognosis was that the patient would see well with the lens exchange.There was no impact to the patient.
 
Additional Manufacturer Narrative
Correction information was provided in section h.6.The fda patient event codes (e083901, e0838, e0807, e0815, e0845, and e0820) that were included in the initial mdr have been removed.Additional information was provided in h.3., h.6.And h.11.The product was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The surgeon provided updated information that the root cause was due to patient being post-lasik.This caused the calculations to be off, which resulted in the selection of the wrong lens power.Each lens is subjected to a 100-percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The replacement was a non-company, monofocal 24.0 diopter lens.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24331588
Report Number1119421-2026-00314
Device Sequence Number5018320
Product Code POE
UDI-Device Identifier00380652405331
UDI-Public(01)00380652405331(17)260315(11)220317(10)15372770
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.245
Device Lot Number15372770
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/30/2026
Date Device Manufactured03/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASA 325 MG.; ATORVASTATIN.; CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; CLOPIDOGREL.; CYCLOBENZAPRINE.; DULOXETINE DR.; GABAPENTIN.; HYDROCHLOROTHIAZIDE.; KETOROLAC.; LAL +24.0 REPLACEMENT LENS. SN: (B)(6).; LEVOTHYROXINE SODIUM.; MELOXICAM.; METFORMIN ER.; METOPROLOL TARTRATE.; MONARCH II LOADING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MOUNJARO.; MOXIFLOXACIN.; OMEGA 3.; OMEPRAZOLE.; ORA SYSTEM WITH VERIFEYE MESSAGING, CART.; PREDNISOLONE ACETATE.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.; VITAMIN D.; VITAMIN K2.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age71 YR
Patient SexFemale